Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 52, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 11, 2015, 2:54 PM EDT for Fayette County, Union County, Wayne County, Indiana; Darke County, Montgomery County, Preble County, Ohio. It was in force for 51 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2015, 2:54 PM EDT (18:54 UTC)
- Expired
- May 11, 2015, 3:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fayette County, IN, Union County, IN, Wayne County, IN, Darke County, OH, Montgomery County, OH, Preble County, OH
The radar
The Indianapolis radar (KIND), 107 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 2:55 PM EDT | TSTM WND DMG | 2 Nnw Connersville, IN | TREES AND POWER LINES DOWN IN THE VICINTY OF W COUNTY RD 300N AND N CO RD 150W |
| May 11, 2:57 PM EDT | TSTM WND DMG | 3 Nne Cambridge City, IN | TWO SEMIS BLOWN INTO MEDIAN AT I-70 AND STATE ROAD 1. |
| May 11, 2:57 PM EDT | TSTM WND DMG | Cambridge City, IN | DAMAGE TO TRAFFIC AT I-70 AND STATE ROAD 1. |
| May 11, 2:57 PM EDT | TSTM WND DMG | Cambridge City, IN | TWO SEMIS BLOWN INTO MEDIAN AT I-70 AND STATE ROAD 1. |
| May 11, 3:00 PM EDT | TSTM WND DMG | 1 E Hagerstown, IN | TREE UPROOTED. ROOF REMOVED AND WALL FAILURE ON AN EXTERIOR PORCH ADDITION. |
| May 11, 3:00 PM EDT | TSTM WND DMG | Hagerstown, IN | SEVERAL TREE LIMBS DOWN. TIME ESTIMATED FROM RADAR. |
| May 11, 3:21 PM EDT | TSTM WND DMG | Union City, OH | A TREE DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 1:14 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
291
WUUS51 KILN 111854
SVRILN
INC041-161-177-OHC037-113-135-111945-
/O.NEW.KILN.SV.W.0052.150511T1854Z-150511T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
254 PM EDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PREBLE COUNTY IN WEST CENTRAL OHIO...
NORTHWESTERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
DARKE COUNTY IN WEST CENTRAL OHIO...
WAYNE COUNTY IN EAST CENTRAL INDIANA...
FAYETTE COUNTY IN EAST CENTRAL INDIANA...
NORTHERN UNION COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 345 PM EDT.
* AT 251 PM EDT...RADAR INDICATED SEVERE THUNDERSTORMS LOCATED ALONG
A LINE EXTENDING FROM FRANKLIN TO COLUMBIA...MOVING NORTHEAST AT 60
MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
PENNY SIZE HAIL...
* LOCATIONS IMPACTED INCLUDE...
CONNERSVILLE...
HAGERSTOWN...
CENTERVILLE...
FOUNTAIN CITY...
RICHMOND...
NEW PARIS...
GREENVILLE...
LEWISBURG...
ARCANUM...
ANSONIA...
VERSAILLES...
IN ADDITION...FRANKLIN...BEESONS...METTEL FIELD...WATERLOO...EAST
GERMANTOWN...JACKSONBURG...ALQUINA AND SPRINGERSVILLE ARE NEAR THE
PATH OF THESE SEVERE THUNDERSTORMS.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 134 AND 156 IN INDIANA AND BETWEEN MILE
MARKERS 0 AND 21 IN OHIO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY EVENING FOR
SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND SOUTHWESTERN OHIO.
&&
LAT...LON 3979 8531 3980 8523 3987 8522 3988 8521
4000 8521 4001 8482 4022 8481 4035 8446
3983 8442 3952 8528 3952 8530
TIME...MOT...LOC 1854Z 247DEG 51KT 3999 8523 3959 8515
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
042
WWUS51 KILN 111909
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
309 PM EDT MON MAY 11 2015
INC041-111920-
/O.CAN.KILN.SV.W.0052.000000T0000Z-150511T1945Z/
FAYETTE IN-
309 PM EDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY IN EAST CENTRAL
INDIANA HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 4000 8521 4001 8482 4022 8481 4035 8446
3983 8442 3966 8488 3966 8489 3961 8503
3971 8503 3972 8504 3975 8504 3988 8521
TIME...MOT...LOC 1910Z 247DEG 51KT 4008 8496 3968 8488
$$
INC161-177-OHC037-113-135-111945-
/O.CON.KILN.SV.W.0052.000000T0000Z-150511T1945Z/
UNION IN-WAYNE IN-DARKE OH-MONTGOMERY OH-PREBLE OH-
309 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR WAYNE AND NORTHERN UNION COUNTIES IN EAST CENTRAL INDIANA...AND
NORTHERN PREBLE...NORTHWESTERN MONTGOMERY AND DARKE COUNTIES IN WEST
CENTRAL OHIO...
AT 307 PM EDT...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF ECONOMY TO
CLIFTON...MOVING NORTHEAST AT 60 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
PENNY SIZE HAIL...
LOCATIONS IMPACTED INCLUDE...
RICHMOND...NEW PARIS...GREENVILLE...ANSONIA...ARCANUM...LEWISBURG AND
VERSAILLES.
IN ADDITION...BOSTON...SPRING GROVE...WITTS STATION...RICHMOND
MUNICIPAL AIRPORT...WHITEWATER...MIDDLEBORO...BETHEL AND WEST
FLORENCE ARE NEAR THE PATH OF THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 136 AND 156 IN INDIANA AND BETWEEN MILE
MARKERS 0 AND 21 IN OHIO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4000 8521 4001 8482 4022 8481 4035 8446
3983 8442 3966 8488 3966 8489 3961 8503
3971 8503 3972 8504 3975 8504 3988 8521
TIME...MOT...LOC 1910Z 247DEG 51KT 4008 8496 3968 8488
HAIL...0.75IN
WIND...60MPH
$$619
WWUS51 KILN 111927
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
327 PM EDT MON MAY 11 2015
INC177-111937-
/O.CAN.KILN.SV.W.0052.000000T0000Z-150511T1945Z/
WAYNE IN-
327 PM EDT MON MAY 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY HAS BEEN
CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3964 8495 3973 8484 3973 8481 4022 8481
4035 8446 3983 8442
TIME...MOT...LOC 1927Z 247DEG 51KT 4019 8475 3970 8475
$$
INC161-OHC037-113-135-111945-
/O.CON.KILN.SV.W.0052.000000T0000Z-150511T1945Z/
UNION IN-DARKE OH-MONTGOMERY OH-PREBLE OH-
327 PM EDT MON MAY 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN UNION COUNTY IN EAST CENTRAL INDIANA...AND NORTHERN
PREBLE...NORTHWESTERN MONTGOMERY AND DARKE COUNTIES IN WEST CENTRAL
OHIO...
AT 326 PM EDT...RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM UNION CITY TO WEST FLORENCE...
MOVING NORTHEAST AT 60 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
PENNY SIZE HAIL...
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...ANSONIA...LEWISBURG...ARCANUM AND VERSAILLES.
IN ADDITION...WEST FLORENCE...PALESTINE...SHARPEYE...NEW HOPE...
SHARPS CROSSING...NEW MADISON...ELDORADO AND ROSSBURG ARE NEAR THE
PATH OF THESE STORMS.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 0 AND 21 IN OHIO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THESE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3964 8495 3973 8484 3973 8481 4022 8481
4035 8446 3983 8442
TIME...MOT...LOC 1927Z 247DEG 51KT 4019 8475 3970 8475
HAIL...0.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:58 PM EDT, 56 minutes earlier.
Area forecast discussion, May 11, 1:58 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 158 PM EDT MON MAY 11 2015 .SYNOPSIS... SHOWERS AND STORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON...AND SOME OF THESE STORMS MAY BE SEVERE. AS A COLD FRONT MOVES THROUGH THE REGION TONIGHT...THE CHANCE OF PRECIPITATION WILL END. COOLER AND DRIER CONDITIONS WILL MOVE INTO THE OHIO VALLEY THROUGH THE MIDDLE OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... TORNADO WATCH 164 HAS BEEN ISSUED FOR ABOUT TWO-THIRDS OF THE ILN FORECAST AREA. CONVECTION IS NOW BEGINNING TO INCREASE IN STRENGTH IN A FEW DIFFERENT PLACES. CELLULAR CONVECTION IS DEVELOPING IN THE AREA OF GREATEST INSTABILITY...SOUTH AND EAST OF WILMINGTON INTO EASTERN KENTUCKY. LAPS IS SUGGESTING MLCAPE VALUES OF 1500-2000 J/KG IN THIS REGION...THOUGH SHEAR IS WEAK. OVER INDIANA...CONVECTION AND AREAS OF RAIN ARE STILL CO-EXISTING...BUT BUILDING INSTABILITY IS LIKELY TO LEAD TO AN INCREASE IN STORM COVERAGE OVER THE NEXT FEW HOURS. IN THIS AREA...SHEAR IS STRONGER...IN RESPONSE TO THE APPROACHING UPPER-LEVEL TROUGH AND INCREASING WIND FLOW (ESPECIALLY BELOW 10KFT). STORMS ALONG THIS AXIS (IN BROKEN BANDS AND CLUSTERS) ARE EXPECTED TO BECOME STRONG TO SEVERE...AND WILL EVENTUALLY DOMINATE THE AREA OF INTEREST CROSSING THE ILN FORECAST AREA (AND TORNADO WATCH AREA) BETWEEN 2PM AND 10PM. THE SEVERE THREAT APPEARS MOST LIKELY TO HAVE SIGNS OF ORGANIZATION IN THE NORTHWESTERN HALF OF THE FORECAST AREA...NOT COINCIDENTALLY WHERE THE TORNADO WATCH HAS BEEN ISSUED. OVERALL...DIRECTIONAL SHEAR IS NOT TERRIBLY IMPRESSIVE...THOUGH SPEED SHEAR (ESPECIALLY 0-3KM) IS STRONGER (30-40 KNOTS) AND EASILY SUPPORTIVE OF STORM-SCALE ORGANIZATION. THE TORNADO THREAT IS GOING TO BE SOMEWHAT LIMITED OVER THE ILN FORECAST AREA...BUT GREATEST IN THE NORTHWEST...WHERE 0-1KM SPEED SHEAR IS AT LEAST A LITTLE STRONGER (AROUND 20 KNOTS). THERE ARE ALSO SIGNS OF SOME BACKING AND WEAKENING OF WINDS ABOVE 500MB...WHICH MAY EVENTUALLY LEAD TO SOME CHALLENGES IN LARGE-SCALE STORM MORPHOLOGY. INSTABILITY...HOWEVER...HAS REBOUNDED FAIRLY NICELY (DESPITE MARGINAL MID-LEVEL LAPSE RATES). CLOUD COVER HAS NOT BEEN TOO EXTENSIVE TODAY...AND THUS TEMPERATURES HAVE CLIMBED INTO THE 80S ACROSS THE FORECAST AREA (AND MAY CONTINUE TO CLIMB FOR ANOTHER HOUR OR TWO AWAY FROM THE CONVECTION). WITH DEWPOINTS IN THE MID TO UPPER 60S...INSTABILITY WILL CONTINUE TO INCREASE TO AROUND 1200-1600 J/KG MLCAPE (WITH HIGHER VALUES...AS PREVIOUSLY MENTIONED...IN THE SOUTH AND SOUTHEAST). THE 18Z KILN SOUNDING IS THERMODYNAMICALLY A LITTLE MORE FAVORABLE FOR SEVERE WEATHER THAN PERHAPS HAD PREVIOUSLY BEEN EXPECTED. HOWEVER...THIS SOUNDING HAS YET TO SAMPLE THE MORE IMPRESSIVE SHEAR THAT IS STILL MOVING IN FROM THE WEST. THE PRIMARY THREAT FROM STORMS TODAY WILL BE DAMAGING WINDS AND LARGE HAIL. WITH THE POTENTIAL FOR ROTATING UPDRAFTS AND SUFFICIENT CAPE IN THE HAIL GROWTH ZONE...SOME OF THE STORMS (ESPECIALLY EARLY IN THE EVOLUTION) WILL ALMOST CERTAINLY PRODUCE LARGE HAIL (WITH A CHANCE OF SOME HIGHER-THAN-SEVERE-CRITERIA REPORTS). LINE SEGMENTS AND STRONG CELLS WILL ALSO BE CAPABLE OF STRONG WINDS...WHICH IS ONE THING THE UNIDIRECTIONAL SPEED SHEAR PROFILE IS CERTAINLY FAVORABLE FOR. IN FACT...THE EARLY CELLS IN THE SOUTHWESTERN PART OF THE CWA HAVE ALREADY SHOWN A TENDENCY FOR SOME ENHANCED OUTFLOW...WITH TCVG SHOWING OVER 40 KNOTS WITH A FEW CELLS AND A MEASURED 41 MPH GUST ON A KENTUCKY MESONET SITE IN CARROLL COUNTY. AS MENTIONED ABOVE...THE TORNADO THREAT IS PROBABLY A LITTLE MUTED IN THE SOUTH (WITH HIGHER LCLS AND POOR 0-1KM SHEAR)...BUT THE THREAT WILL BE HIGHER IN THE NORTH (AND ESPECIALLY WITH ANY DISCRETE STORMS). STORMS ARE MAINLY EXPECTED TO BE FOCUSED ALONG A PRE-FRONTAL TROUGH...WHICH WILL BE CLEARING THROUGH THE ILN FORECAST AREA BY 03Z. THE ACTUAL COLD FRONT IS SITUATED SEVERAL HOURS BEHIND...AND MAY PRODUCE SOME SHOWERS IN THE COOLING AIR EVEN AFTER CONVECTION HAS EXITED. DUE TO THE PROGRESSION OF THE FRONT...A GRADIENT IN MIN TEMPS IS EXPECTED...WITH TEMPS AS LOW AS THE LOWER 50S IN THE NORTHWEST CWA. WHERE THE FRONT WILL BE LATER TO PROGRESS...LOWER 60S ARE EXPECTED IN THE SOUTHEAST. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... COLD ADVECTION WILL BE ONGOING ON TUESDAY...BUT DRY CONDITIONS ARE EXPECTED. STRATOCUMULUS IS LIKELY TO FORM AND DRIFT SOUTH FROM THE GREAT LAKES...EVENTUALLY ENVELOPING MUCH OF THE NORTHERN HALF OF THE FORECAST AREA. BECAUSE OF THE CLOUDS...AND THE COOLER TEMPS ALOFT COMING INTO THE NORTHERN CWA...A GRADIENT IN MAX TEMPS HAS BEEN USED. THE SOUTHEASTERN CWA WILL LIKELY GET INTO THE 70S...BUT THE FAR NORTH WILL STRUGGLE TO MAKE IT INTO THE MIDDLE 60S. WESTERLY WINDS ARE EXPECTED TO BE GUSTY DURING THE AFTERNOON...MIXING UP AROUND 825MB...WITH GUSTS OF 25-30 KNOTS POSSIBLE. THE CLOUDS ARE NOT EXPECTED TO DISSIPATE QUICKLY ON TUESDAY NIGHT...AND MIN TEMPS (WITH CONTINUED COLD ADVECTION) WILL LIKELY DROP BACK INTO THE 40S. THOUGH RADIATIONAL COOLING CONDITIONS WILL NOT BE IDEAL...OUTLYING AREAS IN THE NORTHERN CWA MAY BE CAPABLE OF DROPPING TO AROUND 40 DEGREES. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... DRY CONDITIONS WILL CONTINUE THROUGH THURSDAY AS HIGH PRESSURE MOVES OFF TO THE EAST. TEMPERATURES WILL START TO MODERATE. A WARM FRONT WILL DEVELOP THURSDAY NIGHT AND LIFT TOWARDS THE LOWER GREAT LAKES ON FRIDAY. THIS WILL BRING A CHANCE OF SHOWERS. THE BOUNDARY WILL REMAIN IN THE VICINITY OF THE REGION THROUGH THE WEEKEND. THUS THERE WILL BE UNSETTLED CONDITIONS WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS. HOWEVER TEMPERATURES WILL RISE BACK ABOVE NORMAL. && .AVIATION /17Z MONDAY THROUGH FRIDAY/... A LINE OF SHOWERS AND THUNDERSTORMS WILL CROSS THE AREA EARLY IN THE FORECAST...AS EARLY AS 19Z AT KCVG AND KDAY...BEGINNING A FEW HOURS LATER AT 21 OR 22Z AT KCMH/KLCK. HAVE THUNDERSTORMS IN FOR A 4-5 HOUR PERIOD IN THE VICINITY OF THE TAFS AND BROUGHT THEM IN WITH THE TEMPO GROUP FOR ABOUT A 2 HOUR TIME FRAME TO SHOW THAT THEY WOULD NOT BE A WASHOUT FOR A LONG PERIOD OF TIME. CIGS ARE GENERALLY VFR BUT MAY DROP TO MVFR DURING THE HEAVIER STORMS...AS WELL AS VSBYS SHOULD ONLY DROP IN THE CORES OF THE STORMS WHICH HAVE THE POTENTIAL TO MISS THE AIRPORTS. GUSTY SOUTH WINDS AHEAD OF THE LINE WILL SEE HIGHER GUSTS TO 30KT OR BETTER AS THE STORMS CROSS. THE WIND SHIFT WILL OCCUR AFTER SHOWERS HAVE EXITED THIS EARLY EVENING AND A RELATIVELY QUICK CLEARING IS EXPECTED OVERNIGHT. COLD POOL IN THE POST-FRONTAL ATMOSPHERE WILL PROBABLY BRING IN SOME STRATUS IN THE NORTH ALONG WITH GUSTY WINDS EVERYWHERE TOMORROW IN THE LATER MORNING AS THE BOUNDARY LAYER MIXES. FURTHER SOUTH TOWARDS CVG/LUK WILL HAVE LESS CHANCE AT ANY CIGS AND BE MORE SCATTERED FAIR WX CU WITH SOMEWHAT LIGHTER WINDS DURING THE DAY TUESDAY. OUTLOOK...MVFR CONDITIONS ARE POSSIBLE FRIDAY IN SHOWERS. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HATZOS NEAR TERM...HATZOS SHORT TERM...HATZOS LONG TERM...HICKMAN AVIATION...FRANKS
Hazardous weather outlook, May 11, 9:07 AM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 907 AM EDT MON MAY 11 2015 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-121000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 907 AM EDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE AREA AS THE AIR MASS BECOMES MODERATELY UNSTABLE AND A DISTURBANCE HEADS INTO THE REGION. BESIDES HELPING TO TRIGGER THE STORMS...THIS DISTURBANCE WILL CAUSE WINDS TO STRENGTHEN THROUGH THE DEPTH OF THE ATMOSPHERE. THE COMBINATION OF INSTABILITY AND STRONGER WINDS WILL RESULT IN FAVORABLE CONDITIONS FOR STORMS TO STRENGTHEN AND POSSIBLY BECOME SEVERE. IF SEVERE STORMS DO OCCUR...THEN THE MAIN THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THE SEVERE WEATHER THREAT WILL BE GREATEST BETWEEN 3 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 11, 2:28 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
228 PM EDT MON MAY 11 2015
OHZ088-111900-
SCIOTO OH-
228 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SCIOTO COUNTY
THROUGH 300 PM EDT...
AT 227 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
WHEELERSBURG...MOVING NORTHEAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
SOUTHEASTERN SCIOTO COUNTY...INCLUDING LYRA AND SOUTH WEBSTER.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3861 8286 3875 8288 3875 8293 3892 8276
3886 8275 3885 8265 3876 8265 3873 8269
3869 8269 3867 8276 3864 8276 3860 8274
3859 8274 3857 8282Local storm report, May 11, 2:29 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
229 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND GST KRID RICHMOND APT 39.76N 84.84W
05/11/2015 M48.00 MPH WAYNE IN AWOS
&&
HATZOSSpecial weather statement, May 11, 2:39 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 239 PM EDT MON MAY 11 2015 OHZ034-035-042-043-051-111915- AUGLAIZE OH-DARKE OH-MERCER OH-MIAMI OH-SHELBY OH- 239 PM EDT MON MAY 11 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SHELBY... WESTERN MIAMI...SOUTHEASTERN MERCER...EASTERN DARKE AND SOUTHWESTERN AUGLAIZE COUNTIES THROUGH 315 PM EDT... AT 236 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ST. HENRY TO GREENVILLE...MOVING NORTHEAST AT 45 MPH. STORM HAZARDS INCLUDE... WINDS TO 40 MPH... PEA SIZE HAIL... SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ARCANUM...VERSAILLES... MINSTER...NEW BREMEN...COVINGTON...WEST MILTON...PIQUA...BOTKINS... TROY AND WAPAKONETA. ALSO...NORTH STAR...BROCK...ABBOTTSVILLE...DARKE COUNTY AIRPORT... ITHACA...YORKSHIRE...OSGOOD...CARTHAGENA...GETTYSBURG AND GORDON ARE NEAR THE PATH OF THIS LINE OF STRONG THUNDERSTORMS. LAT...LON 3993 8421 3992 8470 4049 8462 4060 8418 HATZOS
Local storm report, May 11, 2:45 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
245 PM EDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM TSTM WND DMG GRATZ 38.47N 84.95W
05/11/2015 OWEN KY LAW ENFORCEMENT
DOWNED TREES REPORTED IN GRATZ.
&&
KCASSADYSpecial weather statement, May 11, 2:45 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
245 PM EDT MON MAY 11 2015
INZ050-058-059-066-111915-
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-
245 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT WAYNE...FAYETTE...NORTHWESTERN
FRANKLIN AND NORTHWESTERN UNION COUNTIES THROUGH 315 PM EDT...
AT 244 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
GLENWOOD...MOVING NORTHEAST AT 60 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CONNERSVILLE...
CAMBRIDGE CITY...HAGERSTOWN...CENTERVILLE AND FOUNTAIN CITY.
ALSO...NULLTOWN...BUNKER HILL...EVERTON...BENTONVILLE...ALQUINA...
METTEL FIELD...DUNLAPSVILLE...BEESONS...SPRINGERSVILLE AND WATERLOO
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.
LAT...LON 3979 8531 3980 8523 3987 8522 3988 8521
4000 8521 4001 8496 3993 8487 3960 8493
3948 8530
HATZOSSpecial weather statement, May 11, 2:47 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
247 PM EDT MON MAY 11 2015
KYZ092-093-OHZ077-078-111915-
KENTON KY-CAMPBELL KY-HAMILTON OH-CLERMONT OH-
247 PM EDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT CLERMONT...SOUTHEASTERN
HAMILTON...CAMPBELL AND KENTON COUNTIES THROUGH 315 PM EDT...
AT 244 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
INDEPENDENCE...MOVING NORTHEAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FORT MITCHELL...TAYLOR
MILL...ALEXANDRIA...COVINGTON...HIGHLAND HEIGHTS...DOWNTOWN
CINCINNATI...NEWPORT...UNIVERSITY OF CINCINNATI...RIVERBEND AND CONEY
ISLAND...FORT THOMAS...NEW RICHMOND...NORWOOD...ANDERSON TOWNSHIP...
AMELIA AND READING.
ALSO...GRANTS LICK...VISALIA...LATONIA LAKES...CRESTVIEW HILLS...
LAKESIDE PARK...RYLAND HEIGHTS...CRESCENT PARK...ASPEN GROVE...
CAMPBELL COUNTY LAKE AND CLARYVILLE ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3921 8448 3927 8435 3924 8401 3893 8410
3882 8444 3904 8459
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:56 PM EDT | Special Weather Statement | ILN | Ohio, Switzerland | 34 min |
| May 11, 2:00 PM EDT | Special Weather Statement | ILN | Franklin, Union | 30 min |
| May 11, 2:31 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Union | 29 min |
| May 11, 2:45 PM EDT | Special Weather Statement | ILN | Fayette, Wayne | 30 min |
| May 11, 3:05 PM EDT | Special Weather Statement | ILN | Franklin, Union | 25 min |
| May 11, 7:06 PM EDT | Special Weather Statement | ILN | Switzerland | 24 min |
| May 11, 12:49 AM EDT | Special Weather Statement | ILN | Miami | 26 min |
| May 11, 1:12 PM EDT | Special Weather Statement | ILN | Adams | 33 min |
| May 11, 2:06 PM EDT | Special Weather Statement | ILN | Hocking | 24 min |
| May 11, 2:20 PM EDT | Special Weather Statement | ILN | Mercer | 25 min |
| May 11, 2:28 PM EDT | Special Weather Statement | ILN | Butler, Preble | 32 min |
| May 11, 2:39 PM EDT | Special Weather Statement | ILN | Auglaize, Darke, Miami, Shelby | 36 min |
| May 11, 2:47 PM EDT | Special Weather Statement | ILN | Clermont | 28 min |
| May 11, 2:50 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 40 min |
| May 11, 3:00 PM EDT | Special Weather Statement | ILN | Licking | 30 min |
| May 11, 3:10 PM EDT | Special Weather Statement | ILN | Auglaize, Miami, Shelby | 35 min |
| May 11, 3:27 PM EDT | Special Weather Statement | ILN | Clinton, Highland, Warren | 33 min |
| May 11, 3:30 PM EDT | Special Weather Statement | ILN | Mercer | 30 min |
| May 11, 3:35 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene, Warren | 40 min |
| May 11, 3:35 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 29 min |
| May 11, 3:38 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan, Miami | 37 min |
| May 11, 3:43 PM EDT | Special Weather Statement | ILN | Butler | 32 min |
| May 11, 3:43 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble, Shelby | 37 min |
| May 11, 3:44 PM EDT | Special Weather Statement | ILN | Hardin | 31 min |
| May 11, 4:01 PM EDT | Special Weather Statement | ILN | Brown | 29 min |
| May 11, 4:09 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Clermont, Highland | 38 min |
| May 11, 4:14 PM EDT | Special Weather Statement | ILN | Fayette, Madison, Ross | 31 min |
| May 11, 4:25 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland, Pike | 50 min |
| May 11, 4:30 PM EDT | Special Weather Statement | ILN | Delaware | 30 min |
| May 11, 4:34 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 41 min |
| May 11, 4:34 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Licking, Pickaway | 41 min |
| May 11, 4:40 PM EDT | Special Weather Statement | ILN | Pickaway, Ross | 35 min |
| May 11, 4:51 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway, Pike, Ross | 39 min |
| May 11, 4:53 PM EDT | Tornado Warning | ILN | Franklin, Licking | 24 min |
| May 11, 4:55 PM EDT | Special Weather Statement | ILN | Logan | 35 min |
| May 11, 4:58 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 62 min |
| May 11, 5:03 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike, Scioto | 42 min |
| May 11, 5:13 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 23 min |
| May 11, 5:25 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway, Pike, Ross | 65 min |
| May 11, 5:53 PM EDT | Special Weather Statement | ILN | Scioto | 37 min |
| May 11, 5:59 PM EDT | Special Weather Statement | ILN | Licking | 31 min |
| May 11, 6:06 PM EDT | Special Weather Statement | ILN | Clark, Greene | 24 min |
| May 11, 6:52 PM EDT | Special Weather Statement | ILN | Madison | 38 min |
| May 11, 7:13 PM EDT | Special Weather Statement | ILN | Delaware | 32 min |
| May 11, 7:36 PM EDT | Special Weather Statement | ILN | Franklin | 24 min |
| May 11, 7:52 PM EDT | Special Weather Statement | ILN | Clermont | 23 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Severe Thunderstorm Warnings in Ohio, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.